Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 36, NWS Des Moines, IA

May 31, 2013Worth County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 31, 2013, 10:26 PM CDT for Worth County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 10:26 PM CDT (03:26 UTC)
Expired
Jun 1, 2013, 4:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Worth County, IA

The radar

The La Crosse radar (KARX), 165 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 1:48 AM CDTFLASH FLOODNorthwood, IAWORTH COUNTY SHERIFFS OFFICE REPORTED ROAD CLOSURES AT ULMUS ROAD BETWEEN 420TH AND 400TH RD. THIS WAS CORRECTED FROM THE ORIGINAL REPORT OF 440TH AND 400TH. WATER WAS FLOWING OVER THE ROAD FROM A CULVERT. ZENNIA RD FROM 430TH WEST TO YARROW RD IS ALSO CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 202 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WGUS53 KDMX 010326
FFWDMX
IAC195-010930-
/O.NEW.KDMX.FF.W.0036.130601T0326Z-130601T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WORTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 430 AM CDT SATURDAY

* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN 
  OVER THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MANLY
  AND NORTHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302

$$

SKOW
5 follow-up statements
268 
WGUS73 KDMX 010434
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT FRI MAY 31 2013

IAC195-010930-
/O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-
1134 PM CDT FRI MAY 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY
UNTIL 430 AM CDT...

WHILE HEAVY RAIN PRODUCING THUNDERSTORMS HAD MOVED OUT OF THE WARNED 
AREA...FLASH FLOODING MAY STILL OCCUR ACROSS THE WARNED AREA THROUGH 
THE NIGHT. RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAIN FELL 
ACROSS EASTERN WORTH COUNTY IN LESS THAN THREE HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MANLY 
AND NORTHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302

$$

SKOW
904 
WGUS73 KDMX 010550
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1250 AM CDT SAT JUN 1 2013

IAC195-010930-
/O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-
1250 AM CDT SAT JUN 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY
UNTIL 430 AM CDT...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL FELL ACROSS THE WARNED 
AREA EARLIER IN THE EVENING. RAINFALL ESTIMATES OF 2 TO 3 INCHES 
WERE INDICATED ON RADAR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MANLY AND NORTHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302

$$

BOKSA
334 
WGUS73 KDMX 010649
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
149 AM CDT SAT JUN 1 2013

IAC195-010930-
/O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-
149 AM CDT SAT JUN 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY
UNTIL 430 AM CDT...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL FELL ACROSS THE WARNED 
AREA EARLIER IN THE EVENING. RAINFALL ESTIMATES OF 2 TO 3 INCHES 
WERE INDICATED ON RADAR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MANLY AND NORTHWOOD.

THE WORTH COUNTY SHERIFFS OFFICE REPORTED THAT ULMUS ROAD BETWEEN 
440TH ST AND 400TH ST IS CLOSED DUE TO WATER OVER THE ROAD.  
ALSO...ZENIA AND 430TH RD GOING WEST TO YARROW RD IS CLOSED.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...MANLY 
AND NORTHWOOD AND GRAFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302

$$

BOKSA
192 
WGUS73 KDMX 010759
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
259 AM CDT SAT JUN 1 2013

IAC195-010930-
/O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-
259 AM CDT SAT JUN 1 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY
UNTIL 430 AM CDT...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL FELL ACROSS THE WARNED 
AREA EARLIER IN THE EVENING. RAINFALL ESTIMATES OF 2 TO 3 INCHES 
WERE INDICATED ON RADAR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MANLY...GRAFTON AND NORTHWOOD.

THE WORTH COUNTY SHERIFFS OFFICE REPORTED THAT ULMUS ROAD BETWEEN 
420TH ST AND 400TH ST IS CLOSED DUE TO WATER OVER THE ROAD FLOWING 
OUT OF A CULVERT.  ALSO...ZENIA AND 430TH RD GOING WEST TO YARROW RD 
IS CLOSED.  THESE ROADS WILL BE CLOSED THROUGH MONDAY UNTIL GRAVEL 
CAN BE BROUGHT IN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302

$$

BOKSA
741 
WGUS73 KDMX 010927
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT SAT JUN 1 2013

IAC195-010933-
/O.CAN.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH IA-
427 AM CDT SAT JUN 1 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN WORTH
COUNTY IS CANCELLED...

THIS WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING FOR EASTERN 
WORTH COUNTY UNTIL 4 PM THIS AFTERNOON.  CURRENTLY CONDITIONS HAVE 
STABILIZED OVER THE WARNING AREA.  WATER IS STILL FLOWING OVER ROADS 
AND HAS CAUSED ROAD CLOSURES BUT THE WATER IS NOT RISING AND NOT 
EXPECTED TO RISE.  THE ROAD CLOSURES ARE LIKELY TO REMAIN IN PLACE 
THROUGH MONDAY...PRIMARILY BECAUSE GRAVEL WILL BE NEEDED TO REPAIR 
THE DAMAGED ROADS. 

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE 
FLASH FLOOD THREAT.  HOWEVER...A FLOOD WARNING WILL REPLACE THE 
FLASH FLOOD WARNING FOR PROLONGED WATER OVER THE SECONDARY ROADS OF 
ULMUS AND ZENNIA. 

LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302

$$

BOKSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:39 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 31, 6:39 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT FRI MAY 31 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 325 PM CDT FRI MAY 31 2013

AREA REMAINS UNDER THE INFLUENCE OF THE STACKED SYSTEM ROTATING OVER
CENTRAL/EASTERN SD. A WEAK IMPULSE ROTATING AROUND THE MAIN UPPER
LEVEL LOW WILL PUSH EASTWARD THROUGH ERN NE/WRN IA TOWARD 00Z. THIS
MAY SET OFF SOME ISOLATED TO SCATTERED WEAK SHOWERS AND
THUNDERSTORMS ACROSS THE WESTERN/NORTHERN CWA. THIS ACTIVITY SHOULD
DIMINISH TOWARD SUNSET OR SHORTLY AS IT THE SCENARIO IS SIMILAR TO
THE DIURNALLY DRIVEN ACTIVITY OVER NE/SW IA ON THURSDAY. AS THE MAIN
UPPER LOW SLIDES EASTWARD BECOMING CENTERED OVER CENTRAL MN/NW IA BY
EARLY SATURDAY MORNING...EXPECT INCREASING LOW CLOUDS ACROSS THE
WESTERN/NORTHERN PORTION OF THE STATE. MAY SEE SOME WEAK SHOWERS
ACROSS THE NORTHWEST AS WELL. DRIER AIR CONTINUES TO FILTER IN TO
THE CWA AS WELL FROM THE WEST/SOUTHWEST OVERNIGHT...WITH DEWPOINTS
DROPPING INTO THE 50S AT MOST SITES. THIS SHOULD ALLOW TEMPS TO COOL
OFF OVERNIGHT AS WELL...WITH MOST SITES EXPECTED TO DROP INTO THE
LOW TO MID 50S OVERNIGHT.

.LONG TERM.../SATURDAY THROUGH FRIDAY/...
ISSUED AT 325 PM CDT FRI MAY 31 2013

PRECIPITATION CHANCES FOR BEGINNING OF PERIOD WILL BE CONFINED
SATURDAY...BEFORE UPPER LEVEL LOW PUSHES NORTH EASTWARD...FINALLY
BRINGING A BREAK TO PERSISTENT PRECIPITATION ACROSS IOWA.

SHORT WAVE WARPING AROUND DEPARTING LOW WILL TRACK ACROSS
NORTHERN IOWA THROUGH THE DAY SATURDAY...WITH INCREASING CHANCES
FOR PRECIPITATION...ESPECIALLY ACROSS THE NORTH. WAVE WILL BE QUICK
MOVING WITH ONLY LINGERING PRECIPITATION CHANCES CONFINED TO THE
FAR NORTHEAST EARLY SATURDAY. BEHIND RETREATING SYSTEM MUCH COOLER
AIR WILL PUSH SOUTH AS NORTHWESTERLY FLOW RETURNS UNDER RIDGE.
HOWEVER...MUCH NEEDED BREAK IN PRECIPITATION WILL BE RELATIVELY
SHORT LIVED AS ANOTHER LOW PRESSURE SYSTEM IS SET TO AFFECT THE
AREA FOR MUCH OF THE WEEK. LOW WILL TRACK ACROSS THE NORTHERN
PLAINS...WITH ASSOCIATED FRONTAL BOUNDARY PUSHING INTO IOWA
TUESDAY...INCREASING PRECIPITATION CHANCES. MODELS HAVE BEGUN TO
SLOW SYSTEM...AND MAY NOT SEE ONSET OF PRECIPITATION UNTIL LATER
TUESDAY NIGHT...HOWEVER WILL KEEP FORECAST TRENDED TOWARDS
GFS...AS ECMWF IS SLOWER SOLUTION. LOW WILL CONTINUE TO PULL
SLOWLY NORTHEASTWARD NEAR THE CANADIAN BOARDER...WITH ADDITIONAL
PROLONGED CHANCES FOR PRECIPITATION THROUGH MID WEEK. TEMPERATURES
WILL REMAIN SLIGHTLY BELOW NORMAL WITH WARMING FOR EARLY IN THE
WEEK AHEAD OF FRONTAL BOUNDARY BUT COOLER FOR REMAINDER OF PERIOD
BEHIND FRONT.

&&

.AVIATION...01/00Z
ISSUED AT 639 PM CDT FRI MAY 31 2013

WIND SPEEDS WILL DECREASE WITH SUNSET THIS EVENING...AND A FEW
SHOWERS AND STORMS THAT COULD BRIEFLY AFFECT KMCW WILL ALSO END
WITH DARKNESS. OVERNIGHT MID LEVEL CLOUDS WILL SLOWLY FILL IN FROM
THE NORTHWEST AHEAD OF AN APPROACHING LOW PRESSURE TROUGH. THIS
TROUGH WILL MOVE ACROSS THE AREA ON SATURDAY SPREADING SCATTERED
LIGHT SHOWERS...POSSIBLY A FEW THUNDERSTORMS...AND GENERALLY MVFR
CIGS ACROSS THE AREA. AT THIS TIME HAVE ADVERTISED ONLY VCSH FOR
SATURDAY IN THE 00Z TAFS AS IT IS BELIEVED THAT REDUCED VSBYS IN
PRECIP WILL BE RELATIVELY BRIEF...BUT THIS WILL BE MONITORED
OVERNIGHT TO SEE IF MVFR -SHRA BR NEEDS TO BE INCLUDED INSTEAD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BEERENDS
LONG TERM...AWB
AVIATION...LEE
Hazardous weather outlook, May 31, 7:22 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT FRI MAY 31 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-011100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-
722 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE SEVERE
THREAT IS LOW.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE
SATURDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE FORECAST BETWEEN
MONDAY NIGHT AND THURSDAY OF NEXT WEEK. IT IS TOO EARLY TO
DETERMINE THE RISK OF SEVERE WEATHER BETWEEN MONDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ060>062-071>075-081>086-092>097-011100-
POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
722 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE
SATURDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST BETWEEN MONDAY
NIGHT AND THURSDAY OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE
RISK OF SEVERE WEATHER BETWEEN MONDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 31, 9:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             5 NE MANLY              43.34N 93.12W
05/31/2013  E1.00 INCH       WORTH              IA   PUBLIC

            NICKEL TO QUARTER SIZE HAIL.

&&

SKOW
Local storm report, May 31, 9:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             1 S KENSETT             43.34N 93.21W
05/31/2013  E1.00 INCH       WORTH              IA   BROADCAST MEDIA

            RELAYED BY KAAL TV. POSSIBE FUNNEL CLOUD OBSERVED AS
            WELL.

&&

SKOW
Local storm report, May 31, 9:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             MANLY                   43.29N 93.20W
05/31/2013  E1.75 INCH       WORTH              IA   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZE HAIL.

&&

SKOW
Local storm report, May 31, 9:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
951 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             3 N GRAFTON             43.37N 93.07W
05/31/2013  E1.00 INCH       WORTH              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME TO NICKEL SIZED HAIL WITH A
            FEW QUARTERS MIXED IN CURRENTLY FALLING.

&&

LEE
Local storm report, May 31, 9:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             4 WNW GRAFTON           43.36N 93.13W
05/31/2013  E1.25 INCH       WORTH              IA   PUBLIC

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:29 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth31 min
May 31, 8:57 PM CDTSevere Thunderstorm WarningDMXWorth33 min
May 31, 9:31 PM CDTSevere Thunderstorm WarningDMXWorth29 min
May 31, 10:01 PM CDTSevere Thunderstorm WarningDMXWorth44 min
May 31, 10:31 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright29 min
May 31, 10:47 PM CDTSevere Thunderstorm WarningDMXWorth28 min
May 31, 10:58 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin47 min
May 31, 11:00 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright45 min
May 31, 11:21 PM CDTSevere Thunderstorm WarningDMXFranklin24 min
Jun 1, 4:17 AM CDTAreal Flood WarningDMXWorth12 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.